Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 93, NWS Newport/Morehead City, NC

December 22, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Dec 22, 2012, 1:11 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 1:11 PM EST (18:11 UTC)
Expired
Dec 22, 2012, 10:00 PM EST
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WHUS72 KMHX 221811
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
111 PM EST SAT DEC 22 2012

...GALES CONTINUE INTO THIS AFTERNOON...

.THE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE MARINE AREA
THROUGH THIS AFTERNOON THEN GRADUALLY LOOSEN THIS EVENING.
WESTERLY GALE FORCE WINDS WILL CONTINUE INTO THIS AFTERNOON. LOW
WATER LEVELS WILL BE POSSIBLE FOR THE WESTERN PORTIONS OF THE
PAMLICO SOUND WITH THE STRONG WESTERLY FLOW...MAINLY IMPACTING
THE NEUSE AND PAMLICO RIVERS.

AMZ135-230000-
/O.EXP.KMHX.GL.W.0014.000000T0000Z-121222T1800Z/
/O.NEW.KMHX.SC.Y.0093.121222T1811Z-121223T0300Z/
/O.CON.KMHX.LO.Y.0004.000000T0000Z-121222T2100Z/
PAMLICO SOUND-
111 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING.

* WINDS...NORTHWEST 20 TO 25 KT.

* SEAS...1 TO 3 FEET.

* WATER LEVELS...1 TO 2 FEET BELOW NORMAL.

* IMPACTS...LOW WATER LEVELS FOR THE WESTERN PAMLICO SOUND... 
  MAINLY THE NEUSE AND PAMLICO RIVERS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-230000-
/O.EXP.KMHX.GL.W.0014.000000T0000Z-121222T1800Z/
/O.NEW.KMHX.SC.Y.0093.121222T1811Z-121223T0000Z/
ALBEMARLE SOUND-
111 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING.

* WINDS...WEST 20 TO 25 KT.

* SEAS...1 TO 3 FEET.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-230000-
/O.EXP.KMHX.GL.W.0014.000000T0000Z-121222T1800Z/
/O.NEW.KMHX.SC.Y.0093.121222T1811Z-121223T0300Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
111 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING.

* WINDS...NORTHWEST 20 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-230000-
/O.CON.KMHX.GL.W.0014.000000T0000Z-121223T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
111 PM EST SAT DEC 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...WEST 25 TO 35 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-156-230000-
/O.CON.KMHX.GL.W.0014.000000T0000Z-121223T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
111 PM EST SAT DEC 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
101 
WHUS72 KMHX 222027
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 PM EST SAT DEC 22 2012

...IMPROVING BOATING CONDITIONS...

.HIGH PRESSURE OVER FLORIDA TONIGHT WILL BRIEFLY RIDGE NORTH INTO
THE WATERS TONIGHT. THE HIGH WILL MOVE OFF THE FLORIDA COAST
SUNDAY. THE LOOSE PRESSURE GRADIENT WILL ALLOW WINDS AND SEAS TO
SUBSIDE. 

AMZ150-152-154-156-230300-
/O.CAN.KMHX.GL.W.0014.000000T0000Z-121223T0000Z/
/O.EXA.KMHX.SC.Y.0093.000000T0000Z-121223T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
327 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT EARLY...DIMINISHING LATE.

* SEAS...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-230300-
/O.CAN.KMHX.LO.Y.0004.000000T0000Z-121222T2100Z/
/O.CON.KMHX.SC.Y.0093.000000T0000Z-121223T0300Z/
PAMLICO SOUND-
327 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE LOW WATER ADVISORY.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS
  EVENING DIMINISHING TO 5 TO 10 KT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-230000-
/O.CON.KMHX.SC.Y.0093.000000T0000Z-121223T0000Z/
ALBEMARLE SOUND-
327 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT EARLY
  DIMINISHING TO 10 TO 15 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-230300-
/O.CON.KMHX.SC.Y.0093.000000T0000Z-121223T0300Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
327 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT EARLY
  DIMINISHING TO 5 TO 10 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
515 
WHUS72 KMHX 222345
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
645 PM EST SAT DEC 22 2012

...IMPROVING BOATING CONDITIONS...

.HIGH PRESSURE BUILDING IN FROM THE SOUTHWEST WILL ALLOW WINDS AND
SEAS TO DIMINISH THIS EVENING. 

AMZ135-230045-
/O.CAN.KMHX.SC.Y.0093.000000T0000Z-121223T0300Z/
PAMLICO SOUND-
645 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.


$$

AMZ130-230045-
/O.CAN.KMHX.SC.Y.0093.000000T0000Z-121223T0000Z/
ALBEMARLE SOUND-
645 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

$$

AMZ158-230300-
/O.CON.KMHX.SC.Y.0093.000000T0000Z-121223T0300Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
645 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-156-230300-
/O.CON.KMHX.SC.Y.0093.000000T0000Z-121223T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
645 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 1:08 PM EST, 3 minutes earlier.

Area forecast discussion, Dec 22, 1:08 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
108 PM EST SAT DEC 22 2012

.SYNOPSIS...
HIGH PRESSURE OVER THE GULF OF MEXICO WILL PASS TO THE SOUTH THIS
WEEKEND. A BACKDOOR COLD FRONT WILL DROP INTO THE AREA MONDAY THEN
QUICKLY LIFT BACK NORTH MONDAY NIGHT. A WARM FRONT WILL LIFT NORTH
THROUGH THE STATE CHRISTMAS DAY. A STRONG COLD FRONT WILL MOVE
THROUGH WEDNESDAY WITH A STRONG AREA OF LOW PRESSURE MOVING JUST WEST
OF THE REGION. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 10 AM SATURDAY...WEST WINDS AVERAGING 15-20 KNOTS PRESENTLY
BUT WITH INCREASING ATMSOPHERIC MIXING EXPECT WIND SPEEDS TO
INCREASE TO FORECAST LEVELS. DESPITE THE FAIR AMOUNT OF
SUNSHINE...HIGH TEMPERATURES WILL MAINLY BE IN THE UPPER 40S
ACROSS THE CWA TODAY WITH JUST A FEW SPOTS PERHAPS REACHING 50. NO
CHANGES NEEDED TO CURRENT FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 340 AM SAT...WITH PRESSURE GRADIENT RELAXING AS AXIS OF
SURFACE HIGH PRESSURE MOVES EAST OVER THE CAROLINAS
TONIGHT...EXPECT GOOD RADIATIONAL CONDITIONS TO SET UP. THIS
SHOULD LEAD TO A COLD NIGHT WITH MINIMUM TEMPERATURES RANGING FROM
THE UPPER 20S INLAND TO THE MIDDLE 30S ALONG THE OUTER BANKS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 300 AM SAT...LONG TERM PERIOD WILL BE ACTIVE WITH SEVERAL
BOUTS OF PRECIP MOVING THROUGH E NC AND CHANGEABLE TEMP REGIME.

GENERALLY FOLLOWED ECMWF SOLN FOR THE LONG TERM PERIOD...AS THIS
MODEL HAS BEEN SHOWING GOOD RUN TO RUN CONTINUITY. SUNDAY WILL
FEATURE DRY CONDITIONS WITH A RETURN TO NORMAL TEMPERATURES...WITH
HIGHS IN THE MIDDLE 50S. THERE WILL BE AN INCREASE IN HIGH CLOUDS AS
UPPER LEVEL MOISTURE BEGINS STREAMING IN FROM THE WEST INVOF THE
NEXT PRECIP MAKER.

FOR MONDAY...HAVE KEPT IN PREVIOUS POPS OF SLIGHT CHANCE ESP LATE IN
THE DAY...AS FAST MOVING SHORTWAVE BEGINS TO IMPACT THE AREA. SOME
DIFFERENCES IN MODEL SOLNS WITH THIS FEATURE...AS GFS KEEPS BULK OF
UPPER LEVEL ENERGY WELL NORTH OF THE REGION...WHILE ECM PHASES
SOUTHERN STREAM ENERGY INTO THE SOUTHEASTERN STATES. EITHER WAY SFC
LOW WILL TRACK TO THE NORTH OF THE REGION KEEPING APPRECIABLE PRECIP
NORTH OF THE AREA...WITH ONLY A TENTH OF AN INCH OR LESS QPF FOR E
NC FOR CHRISTMAS EVE. HAVE KEPT POPS IN THE LOW CHANCE RANGE DUE TO
LACK OF APPRECIABLE FORCING.

BRIEF RIDGING WILL BE IN PLACE FOR CHRISTMAS DAY AS SUBSIDENCE
BEHIND DEPARTING WAVE TAKES HOLD. HIGH TEMPS WILL BE NEAR TO
SLIGHTLY ABOVE NORMAL GENERALLY IN THE MID TO UPPER 50S UNDER
INCREASINGLY CLOUDY SKIES.

STRONGER STORM SYSTEM APPEARS TO BE ON TRACK FOR THE LATE TUE NIGHT
THROUGH WED TIME FRAME. HAVE INC POPS BEGINNING TUE NIGHT AND
LASTING THROUGH WED TO LIKELIES ALL AREAS. DIGGING UPR JET FCST TO
DIVE SE THROUGH THE PAC NW ON TUE. THIS WILL CARVE OUT STRENGTHENING
SHORT WAVE TROUGH ACROSS THE DEEP SOUTH. ECMWF HT FIELD SOLN HAS
SUPPORT FROM ITS ENSEMBLE MEAN...AND WITH LESS CLUSTERING OF
SPAGHETTIS GIVES IT MORE CREDIBILITY. STRONG WAA WILL BE UNDERWAY
TUE NIGHT WITH INC ISENTROPIC LIFT. THINK PRECIP WILL BE INC FROM SW
TO NE THROUGH THE NIGHT...WITH SHOWERS BECOMING NUMEROUS DURING THE
DAY WED WITH INC VORT ADVECTION. THE REGION WILL BE BETWEEN
IMPINGING SUBTROPICAL JET STREAK ROUNDING BEND OF SHORTWAVE TROUGH
AND DEPARTING NORTHERN STREAM JET...SPURRING CYCLOGENESIS ACROSS
INTERIOR NC. THIS WILL PLACE ALL OF THE FA IN THE WARM SECTOR...AND
WITH STRONG SOUTHERLY LLJ TRANSPORTING WARM UNSTABLE AIR INTO THE
REGION THERE IS A CHANCE OF THUNDERSTORM DEVELOPMENT AS MODEL
SOUNDINGS INDICATE SUFFICIENT INSTABILITY...LIFTED INDICES BELOW
ZERO. WITH SUFFICIENT DEEP LAYER AS WELL AS LOW LEVEL SHEAR THE
THREAT FOR SEVERE WEATHER WOULD EXIST. AS THE SYSTEM IS STILL 4 DAYS
AWAY...HAVE ONLY INCLUDED ISOLATED THUNDERSTORMS AND CONFINED TO
COASTAL AREAS...THOUGH SHOULD TREND CONTINUE TO INDICATE FAVORED LOW
TRACK THE PROBABILITIES FOR THUNDER WOULD HAVE TO BE INCREASED.

SYSTEM QUICKLY CLEARS OUT WED NIGHT AND COLD HIGH PRES BUILDS IN FOR
THUR THROUGH THE REST OF THE WEEK WITH TEMPS AGAIN DIPPING TO BELOW
CLIMO VALS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 10 AM SATURDAY...PRESENTLY WEST WINDS AT 15-20 KNOTS. STILL
EXPECTING GUSTY WNW/NW WINDS TO REDEVELOP THROUGH THE REMAINDER OF
THE MORNING INTO THE AFTERNOON WHICH COULD LEAD TO SOME CROSSWIND
IMPACTS...ESPECIALLY AT KPGV. SKIES WILL BE MOSTLY CLEAR AND VFR
CONDITIONS SHOULD PREVAIL THROUGH THE TAF CYCLE.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 AM SAT...GENERALLY VFR CONDITIONS FOR SUNDAY. INCREASING
HIGH CLOUDS WILL BE OBSERVED THROUGH THE DAY. CHANCES FOR SHOWERS
LATE MONDAY THROUGH MONDAY EVENING AS WEAK LOW PRES PASSES NORTH OF
THE AREA. COULD BE SOME BRIEF PERIODS OF SUB VFR CIGS AND VSBYS IN
RAIN SHOWERS. DRY CONDITIONS FOR TUESDAY WITH INCREASING RAIN
CHANCES FOR TUESDAY NIGHT THROUGH WEDNESDAY DUE TO APPROACHING STORM
SYSTEM.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 1 PM SATURDAY...WILL ISSUE QUICK UPDATE TO MARINE
ZONES...REPLACING THE GALE WARNING WITH SMALL CRAFT ADVISORIES
THROUGH THIS EVENING FOR THE SOUNDS AND THE COASTAL WATERS SOUTH
OF CAPE LOOKOUT.

PREV DISC...GRADIENT SLACKENS WITH WINDS AND SEAS DROPPING OFF
QUICKLY BY TONIGHT...ALTHOUGH SCA CONDITIONS ARE LIKELY TO PERSIST
INTO SUNDAY...ESPECIALLY OVER THE CENTRAL WATERS. WILL CONTINUE
THE LOW WATER ADVISORY FOR THE WESTERN PAMLICO SOUND THROUGH LATE
AFTERNOON. WITH CONTINUED STRONG WESTERLY FLOW CONTINUE TO SEE
GAUGES IN THE NEUSE AND PAMLICO RIVERS READING NEAR ZERO TO A FOOT
BELOW.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 AM SAT...SW WINDS WILL BE ON THE INC SUNDAYS AS HIGH PRES
SLIDES OFF THE COAST TO THE SOUTH. GRADIENT WILL TIGHTEN THOUGH
WINDS SHOULD REMAIN SUB SCA CRITERIA. A LOW PRES SYSTEM WILL TRACK
NORTH OF THE WATERS MON EVENING WITH SW WINDS INC A BIT. COULD SEE A
PERIOD OF SCA WINDS AND SEAS FOR MON EVENING AS WINDS APPROACH 25
KT. BRIEF HIGH PRES BUILDS IN FOR TUE WITH WINDS TURNING NORTH TO
NORTHEAST. STRONG STORM SYSTEM LOOKS TO AFFECT THE AREA TUE NIGHT
INTO WED WITH POTENTIAL FOR PERIOD OF GALE FORCE SOUTHERLY TO
SOUTHWESTERLY WINDS ON WEDNESDAY AS STRONG LOW PRES TRACKS
NORTHEASTWARD THROUGH INTERIOR NC.

&&

.TIDES/COASTAL FLOODING...
AS OF 350 AM SATI...GUSTY WEST WINDS 25 TO 35 MPH WILL CONTINUE
INTO THIS AFTERNOON...WITH EXTRATROPICAL STORM SURGE GDNC
CONTINUE TO INDICATE WATER LEVEL RISES OF 1 TO 2 FEET SOUNDSIDE
OF OUTER BANKS. COASTAL FLOOD ADVISORY CONTINUES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...COASTAL FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR NCZ103-
     104.
MARINE...LOW WATER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ135-
     158.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ130.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR AMZ150-152-154-
     156.

&&

SYNOPSIS...CTC
NEAR TERM...HSA/CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...HSA/CTC/TL
MARINE...HSA/CTC/TL
TIDES/COASTAL FLOODING...CTC
Hazardous weather outlook, Dec 22, 5:06 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 AM EST SAT DEC 22 2012

NCZ029-044>047-079>081-090>095-098-231015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
506 AM EST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A POTENT LOW PRESSURE SYSTEM IS EXPECTED TO TRACK ACROSS EASTERN
NORTH CAROLINA ON WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO
PRODUCE STRONG TO POSSIBLY SEVERE THUNDERSTORMS...AS WELL AS A
PERIOD OF HEAVY RAIN AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-231015-
OUTER BANKS DARE-OUTER BANKS HYDE-
506 AM EST SAT DEC 22 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A POTENT LOW PRESSURE SYSTEM IS EXPECTED TO TRACK ACROSS EASTERN
NORTH CAROLINA ON WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO
PRODUCE STRONG TO POSSIBLY SEVERE THUNDERSTORMS...AS WELL AS A
PERIOD OF HEAVY RAIN AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:43 PM ESTLow Water AdvisoryMHX18 hr

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.